Alert archive / Missouri / Tornado Warnings in 1999
Tornado Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Aug 12, 1999, 9:01 PM CDT for Newton County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1999, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 12, 1999, 9:35 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
334 WFUS1 KSGF 130202 RRA TORSGF MOC145-130235- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 901 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHERN NEWTON COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 935 PM CDT * AT 855 PM DOPPLER RADAR INDICATED A TORNADO ALONG THE NEWTON COUNTY AND JASPER COUNTY BORDER JUST SOUTHEAST OF JOPLIN. THIS STORM WAS MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE... JUST NORTH OF DIAMOND THROUGH 910 PM NORTH OF WENTWORTH BY 930 PM THIS IS A DANGEROUS SITUATION. MOVE QUICKLY TO A DESIGNATED SHELTER...BASEMENT...OR INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. PV
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Aug 12, 4:19 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 12, 4:19 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT THU AUG 12 1999 FIRST PROBLEM IS IN THE SHORT TERM...WILL LET HEAT ADVISORY EXPIRE AT 600 PM. TEMPS THIS AFTN RANGED FROM 100 TO 106 ACROSS THE CWA. THE AXIS OF HIGHEST SFC TEMPS XTNDD FROM AIZ/SGF/JLN AND WAS CAUSING SCT CU AND SOME TCU TO DVLP SINCE 2130Z. THIS DVLPMT WAS ALG AND NR THE AXIS OF HIGHEST TEMPS. LOOKS LIKE A 20 POP WILL NEED TO BE INCLUDED THIS EVENING FOR THIS CONVECTN. OTHERWISE... CHC OF PCPN IN THIS FCST PERIOD COMPLICATED BY SVRL FACTORS THAT COULD LEAD TO PCPN DVLPMT. NONE OF THESE FACTORS LOOK IDEAL AFT LOOKING AT ANALYSIS AND MODEL DATA. ANALYSIS OF 250 AND 500MB WINDS SHOWED A BROAD JET FROM SRN CA THRU CO/WRN KS/ERN NE AND IA. MAIN 500MB TROF WAS OVER THE DAKOTAS WITH TROF XTNDG INTO CO. SVRL MINOR WVS WERE WITHIN THE UPPER FLOW. CLOSEST UPSTREAM SHRT WV XTNDD FROM SRN CO TO THE TX PNHDL. ETA AND 12Z WV IMAGE SHOWED THIS FEATURE WELL. ETA WEAKENS THIS SHRT WV BY 06Z TONIGHT BUT LATEST WV IMAGE INDICATED THAT SHRT WV HAS WEAKENED MUCH MORE RAPIDLY THAN PROGD. THIS WEAKENING SYS WILL PROBLY NOT HAVE MUCH INFLUENCE ON FUTURE TSTM DVLPMNT. ALL MODELS DO AGREE ON STRENGTHENING THE DAKOTAS UPPER LVL TROF DURG THE NEXT 24HRS. THIS WILL BE THE IMPETUS TO FINALLY DRIVE COLD FRONT OVER KS INTO THE AREA. WV IMAGE SHOWS GOOD CIRC CNTR/UPPR LVL LOW APPROACHING THE NRN CA COAST. MAX WINDS...JUST TO THE SOUTH OF THIS CNTR...WAS BEGINNING TO PULL THIS LOW EWD AND TWDS THE NRN CA COAST. ALL PROGS INDICATE THIS LOW TO MOVE INLAND AND WILL FORCE RELATIVELY COLD UA TEMPS... THAT WERE OVER THE PAC NW...INTO THE ROCKIES AND NRN/WRN HIGH PLNS LATE TONIGHT. THIS INFUSION OF COLD UA TEMPS INTO THE WEST SIDE OF DAKOTAS TROF WILL AMPLIFY THE TROF AND WILL FUNCTION TO KICK SFC COLD FRONT THRU THE WRN CWA AFT 06Z TONIGHT AND THRU THE ERN CWA BY 18Z FRI. SFC BASED TSTMS SHOULD DVLP ALG COLD FRONT OVER CNTRL KS BEFORE SUNSET THIS EVE...IF CAP CAN BE BROKEN...AND THIS IS POSSIBLE AS 700MB COLD FRONT IS CLOSE BY. THERE HAS BEEN A PERSISTENT MID-LEVEL CLOUD FEATURE OVER CNTRL KS TODAY THAT COINCIDES WITH 700MB THERMAL TROF. THIS BAND OF MSTR MAY HELP THE PSSBLTY OF ELEVATED CONVECTION TONIGHT. COLD FNT ALG WITH PSSBL TSTMS...WILL BE PUSHED EWD INTO THE WRN PTN OF THE CWA ON OR AFT 06Z. THE PROBLEM FOR TONIGHT IS THE SURVIVABILITY OF THE STORMS BEYOND SUNSET. WOULD EXPECT THAT BY 06Z...KS TSTMS...IF ANY...THAT DO FORM...WILL BE WEAK TO THE POINT OF DISSIPATION. THE CHC FOR PCPN THEN DEPENDS ON ELEVATED CONVECTION DVLPG OVERNIGHT...AND THAT DOES NOT LOOK THAT PROMISING EITHER. NEVER THE LESS...ETA PROGS 850MB DWPTS TO POOL ALG AND AHEAD OF COLD FRONT WITH WEAK WAA AT MID-LEVELS. THIS MAY LEAD TO THE DVLPMNT OF ELEVATED CONVECTION FROM 06Z TO 12Z AS FRONT SWEEPS ACROSS THE WRN HALF OF CWA. ETA ALSO PROGS DRY 700MB AIR INTO THE AREA AS 700MB COLD FRONT APPROACHES...THIS COULD MAKE THINGS INTERESTING IF TSTMS RE-DEVELOP...AS THE POTENTIAL WOULD EXIST FOR SOME OF THE STORMS TO ENTRAIN DRY MID-LVL AIR...RESULTING IN SOME STG WIND GUSTS. THE WHOLE NEGATIVE FACTOR IN PCPN OVRNGT AND FRI AM IS WEST WINDS AT 850MBS AHEAD OF THE FRONT...THUS MINIMIZING CONVRGC. WILL PUT IN LOW POPS IN ZONES OVRNGT AND OVER THE ERN ONE THIRD OF ZONES BEFORE NOON FRI. AFT FRONT MOVES THRU FRI...LOOK FOR MUCH COOLER TEMPS TO ARRIVE... ESPECIALLY FRI NGT AND SAT AM. MAIN THRUST OF CAA WILL OCCUR BEGINNING LATE FRI AFTN AND CONT FRI NGT AS SFC HIGH BUILDS INTO IA AND KS. HEAT ADVISORY WILL NOT BE NEEDED FRI AS HI TEMPS WILL RANGE FROM THE LOWER 90S OVER THE SRN HALF OF CWA TO THE MID 80S OVER THE NRN PTN. LOOK FOR SOME CU TO FORM ON FRI WITH SCT TO BKN CVRG. LOW TEMPS FRI NGT LOOK INTERESTING. FAN GUID HAS MID TO UPPER 50S WHILE FWC HAS LOW TO MID 60S. FMR GUID HAS LOW 60S. THINK THAT FAN GUID A BIT TOO COOL SO WILL GO CLOSE TO FWC FOR LOWS FRI NGT. WILL ALSO STICK WITH FWC TEMPS FOR HIGHS ON FRI AND SAT. WILL GO WITH HAVE TO GO A LITTLE HIGHER THAN FWC AND FAN POPS FOR TNGT AND FRI. CCF NUMBERS: SGF BU 072/092 065/088 066 123300 JLN BU 073/090 066/089 067 123300 VIH BU 072/088 062/086 065 123300 UNO BU 072/092 065/088 066 123300 .SGF...NONE D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Aug 12, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 48 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 47 min |
| Aug 12, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 36 min |
| Aug 12, 8:48 PM CDT | Tornado Warning | SGF | Jasper | 32 min |
| Aug 12, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 49 min |
| Aug 12, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 64 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 64 min |
| Aug 12, 9:43 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Aug 12, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 67 min |
| Aug 12, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 50 min |
| Aug 12, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Aug 12, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 62 min |
| Aug 12, 10:17 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Aug 12, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas | 63 min |
| Aug 12, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 63 min |
| Aug 12, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Aug 12, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 46 min |
| Aug 12, 11:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 35 min |
| Aug 12, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 49 min |
| Aug 13, 12:26 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 49 min |
| Aug 13, 1:10 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 50 min |
Nearby
Tornado Warnings in Missouri, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.